# SDR 2021FA0000001

- Difficulty date: December 22, 2020
- Submitted: January 4, 2021
- Operation: General aviation
- Aircraft: N3473B
- Make and model: Beech E35
- Aircraft serial: D3699
- Engine: Cont E185*
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Engine
- Stage of operation: TX
- How discovered: O
- Nature of condition: T
- Precautionary procedure: O

## Discrepancy

WE WERE CONTRACTED BY AN INSURANCE BROKER TO REMOVE ENGINE FROM A BEECH E35 (N3473B) AFTER IT FAILED DURING THE ENGINE'S FORTH GROUND RUN UP AFTER THE ENGINE WAS O/H AND ALL CYLINDERS WERE REPLACED BY MAINTENANCE AT AIRPORT.  DURING THE ENGINE REMOVAL WE FOUND FRONT-LEFT CYLINDER NR 6 AND FRONT-LEFT ENGINE MOUNT SEPARATED FROM ENGINE CRANK CASE.  THE CRANK CASE WAS BROKEN OPEN OVER THE TOP BETWEEN FRONT-LEFT CYLINDER NR 6 AND FRONT-RIGHT CYLINDER NR 5.  AS A RESULT SIGNIFICANT DAMAGE WAS INCURRED ON THE AIRFRAME FRONT-LEFT ENGINE MOUNT.  OTHER DAMAGE WERE INCURRED TO THE NOSE BOWL, TOP COWLING AND POSSIBLE OTHER AIRFRAME STRUCTURE.  PICTURES ARE AVAILABLE.  REASON FOR FAILURE: UNKNOWN.  LOCATION: CENTERVILLE MUNICIPAL AIRPORT, IA (KTVK).  DATE OF VISIT: 12/22/2020.
